Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

No penetration and ejaculation. What are my chances of getting pregnant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 2235 Questions
Question
I am a little worried. I generally take my Loestrin at the same time every day, but took the second pill of my latest pack 12 hours late. That same night (before taking my pill), I fooled around with my boyfriend. We did not have sex (no penetration) and there was absolutely no ejaculation. Our genitals may have touched for a minute at the most. 6 days later, I started having brown discharge, mixed with some brighter red (and it can fill up a tampon at least). I was not due for my period for another couple of weeks. Is this a cause for concern? Do I have a large pregnancy risk here? How likely is it that I am pregnant? Could the bleeding be implantation bleeding?
Posted Tue, 12 Nov 2013 in Pregnancy
 
 
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer:
No risk without penetration & ejaculation

Detailed Answer:
Dear XXXXXXX

Thanks for your query.

To be pregnant, 2 criteria should be fulfilled:
1. Fusion of sperm with ovum to form a fertilized ovum.
2. Implantation of the fertilized ovum in the Uterus.

As mentioned in your post, in absence of penetration & ejaculation, there is no risk of pregnancy with only touching of genitals.

Kindly let us know about a few more details:
1. The date of your LMP (Last Menstrual Period)?
2. Whether your cycles are regular & of how many days?
3. The date of the incidence with your boyfriend (as mentioned in your post)?
4. Since how many days are you taking Loestrin & Effexor?
5. Any associated symptoms like pain in lower abdomen, fever, body ache, etc.?

A knowledge of the above mentioned facts will help us in understanding your concern better.

The symptoms as mentioned in your post can be due to infections, hormonal imbalance, any pathology in the uterus, ovary, etc.
In that case, you need to consult a Gynecologist & get a proper clinical examination done.
Investigations like complete blood count, Ultrasound scan of abdomen & pelvis will be helpful to rule out any pathological cause for the symptoms.

There is no need to worry, you will be fine.
Wishing you a Good Health.
Let me know if I need to clarify further.
Thanks & take care.
Above answer was peer-reviewed by
 
Follow-up: No penetration and ejaculation. What are my chances of getting pregnant? 3 minutes later
1. My LMP was October 7-11.
2. My cycle3 are regular because I am on the birth control Loestrin, so that they occur every 28 days.
3. The date of the incident with my boyfriend was October 12th.
4. I have been taking the Loestrin for over 2 years, and the Effexor for 6 weeks.
5. I have just had some nausea (due to the Effexor I think), as well as a little bit of cramping to go along with the brownish-red bleeding.

So there is no chance for pregnancy here? I am worried about the bleeding a little still, but is it normal to have this type of bleeding on birth control sometimes?
Follow-up: No penetration and ejaculation. What are my chances of getting pregnant? 1 minute later
I have also had a little bit of back pain.
 
 
Answered by Dr. Polash Sannigrahi 24 hours later
Brief Answer:
No chance of pregnancy

Detailed Answer:
Dear XXXXXXX

Thanks for your follow up query.

1. Ovulation occurs on the 14th day of the menstrual cycle.
2. The day after LMP is considered safe period
3. There was no penetration & ejaculation
4. You are taking the birth control Loestrin since 2 yrs which mainly acts by preventing the release of an egg (ovulation) during your menstrual cycle. It also makes vaginal fluid thicker to prevent sperm from reaching an egg (fertilization) and changes the lining of the uterus to prevent attachment of a fertilized egg.

Based on the above mentioned facts, there is no chance of getting pregnant.

Though such bleeding is sometimes associated with use of hormonal birth control pills, it is usually self limited & subsides on its own.
The discharge associated with cramping & back pain is mostly due to some infection in the Genitourinary tract.
So, kindly consult a Gynecologist & get a proper clinical examination done along with the investigations as I have mentioned in my previous answer.

There is no need to worry, you will be fine.
Wishing you a Good Health.
Thanks & take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions